Jump to content

Trying to help my mom...


[Na...]

Recommended Posts

IForgive me, but I believe I already did introduce myself...?  My 75 yr old mom personally tapered her longterm Dalmane from  30 mg to 15 mg and then went cold turkey.  She is in deep withdrawal right now. 
Link to comment
Share on other sites

Hello Nanelle,

 

Welcome to BenzoBuddies.

 

No, this is your first introduction. :)

 

How long was it between the cuts?

 

Tapering off benzos can be tougher for older individuals. Have you talked with her doctor?

Link to comment
Share on other sites

Hi Nanelle

Welcome to Benzobuddies, you will find lots of help and support on this forum, how long ago did your mom c/t.

Luv Pauline  :smitten:

Link to comment
Share on other sites

Hi there, thanks for your replies, I guess I got another forum confused with the buddies, sorry. 

Well, we don't know how long between the cuts, but it appears she reached her tolerance level and for some reason she started to take half a dosage, cut it in two 15 mg then and perhaps that started scary withdrawal symptoms, that no one was aware of.  In April she stopped it completely, so we are now in our 4th month of withdrawal. 

 

She has had a gamut of symptoms from serious GI problems, sour mouth, stomach, ulcers, lack of food tolerance, food issues, to severe acute anxiety at night especially and anxiety agoraphobia during the day.  Her GP was completely useless, sent us firt to a Psychiatrist, who put her on Remiron for sleep & Buspar for anxiety, which after a few months my mom has stopped.  Then GP sent her to a opiate detox place, and now has said there is nothing she can do, see you in October!

 

She is under care for ulcers, and checking back in with that Doc in a few weeks, now she has the whole picture and hopefully won't prescribe Previsid again.

 

 

URRGGGH! 

Link to comment
Share on other sites

I am so sorry to read about your poor mother. :(  Why did she decide to stop her medicine cold turkey?

 

Have ANY of her symptoms let up, or are they about the same as when she stopped the dalmane?  Has she had any days or even a few hours in a day where she feels better?

 

Her doctor sounds like many doctors, unfortunately.  But, if all of her symptoms are attributed to withdrawal, there is really nothing more she can do for her except treat her ulcers, etc.

 

Healing from benzos takes time, and as Colin mentioned, the older one is, the more difficult it can be.

 

Please ask questions and let us know how we may help.

Link to comment
Share on other sites

×
×
  • Create New...